• Welcome! It’s great to see you.

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    For more features and forums

Reducing my quetiapine

megirl

megirl

Well-known member
Joined
Apr 9, 2010
Messages
8,052
Location
NZ
A few months back I reduced my quetiapine from 900mgs to 600mgs. I didn't taper I just straight off reduced the dose to 600 I couldn't believe I never had any side effects (extremely unusual,)
Anyway now I have a job (been unemployed 12 months) didn't seem to be getting enough sleep one day I was feeling quite anxious then waking up really early ...was concerned.
As it seemed to be my sleep I had no choice to go back to my usual dose.
I clearly can't function %100 without it. So yep I'm not going to do any changes unless under a doctors supervision.
 
daffy

daffy

Well-known member
Moderator
Founding Member
Joined
Dec 16, 2007
Messages
11,453
Location
hiding behind the sofa
Sorry you’ve had problems with your sleep. I’ve stopped my quetiapine but did it over 18months thought I was fine but have started now 3months later with depression and fluctuation manic moods. But am hoping it doesn’t become full on psychosis because I know then I’ll have to go back on. I found sleep different than you. I needed sleeping pills to get any but when I stopped the quetiapine I didn’t need them but only sleep for Two hours at a time. Usually waking up properly about five am. I still haven’t told my CPN I’ve stopped them. I wanted to go a year without an episode, but don’t think I’ll manage that. But I must admit I don’t have the foggy head any more
 
megirl

megirl

Well-known member
Joined
Apr 9, 2010
Messages
8,052
Location
NZ
For me the 900mg's of quetiapine gives me 8 hrs sleep and I wake up feeling fine like I havnt taken anything.
Guess 600 was fine but now I'm much more active I really need that 8 hours sleep. Be interesting as I've only just gone back to 900 as normally anything less than that my mood drops. So we will wait and see.
Likewise I didn't tell my support worker as I've only just got back to picking my meds up weekly. Last 18 months its been 3 times a week or every second day
 
E

Earl J

Well-known member
Joined
Apr 2, 2020
Messages
82
Location
Ireland
I bet everyone on this forum would like to reduce or give up their meds I know I have tried but I got a big downer that took me ages to get up again. I try to compare it to these people.....an asthmatic has to take inhalers, a diabetic has to take insulin and so and that helps me accept it.
 
pandr oid

pandr oid

Active member
Joined
Feb 13, 2020
Messages
26
Location
Stockholm, sweden
I bet everyone on this forum would like to reduce or give up their meds I know I have tried but I got a big downer that took me ages to get up again. I try to compare it to these people.....an asthmatic has to take inhalers, a diabetic has to take insulin and so and that helps me accept it.
It isn't a very good analogy because for some psychiatric patients the side-effects of
antipsychotics are very harsh...
 
E

Earl J

Well-known member
Joined
Apr 2, 2020
Messages
82
Location
Ireland
Apologies if I offended anyone, I was just trying to help in some little way people who are thinking of coming off their meds unsupervised.
 
K

Knitwit

Member
Joined
Apr 8, 2020
Messages
6
Location
Melbourne
Apologies if I offended anyone, I was just trying to help in some little way people who are thinking of coming off their meds unsupervised.
I do agree with you, Earl J. I have tried come off Lithium but can’t, without it I become suicidal and depressed to the point of bring non-functional. I accept that I have to take it, but it does have side effects.
 
Top